Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Have severe pain in the back of leg, runner and biler. Taking Aleve and stopped exercise. Cause?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have severe pain in the back of my left leg at the top of my calf, but below the knee. I am a runner and biker - - do not know if there is a direct link, but suspect so. The pain did not show up immediately until one morning when I left the bed, the pain shot through my left leg. I'm currently talking Aleve and have stopped exercising. I am 66 years - -so I thought I was realistic about my exercise regimen, but this was a surprise !
Posted Fri, 20 Sep 2013 in General Health
Answered by Dr. Shoaib Khan 2 hours later
Brief Answer:
DVT, varicose veins, sciatica, spine conditions

Detailed Answer:
Hello Mr. XXXXXXX and welcome.

Thank you for writing in.

It is great to know that you have given your health this much importance, but what is also important is for you to take care of your body as it ages. I am sure you are realistic enough with your exercise regimen. Do not worry, we shall find the cause for the same.

As you have mentioned the use of mild anti-coagulants in your treatment regimen, I would only advice two investigations along with a physical examination, which should help in ruling out most/all of the causes that could cause such a presentation. They are:
-Doppler ultrasound scan of your leg (to rule out conditions like deep vein thrombosis, varicose veins, clots, emboli, etc.)
-CT myelogram (which helps in ruling out any spinal abnormalities, sciatica, etc.)

Do visit a doctor for a physical examination and for help with these investigations. I hope this information is helpful. Do not worry, this is not necessarily an age-related problem, and I am sure the above investigations will/shall help tremendously. Do feel free to write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor